New HCV Drug Tied to Rare Cases of Bradyarrhythmia
(HealthDay News) — One of the new, highly effective drugs for treating hepatitis C can cause bradyarrhythmia in some patients, according to a research letter published in the Nov. 5 issue of the New England Journal of Medicine.
Doctors at a Paris hospital found that three out of 415 chronic hepatitis C patients treated with sofosbuvir during 2014 developed bradyarrhythmia.
In all three cases, the patients were also receiving other hepatitis C medications, including daclatasvir, simeprevir, and ribavirin, according to the report.
"The potential cardiac toxicity of sofosbuvir-containing regimens suggests the need for caution with the use of such regimens," the Parisian doctors concluded in the report. They suggested that doctors review other medications and potential risk factors for an abnormal heart rate before prescribing the drug. And, they pointed out the possible need to monitor cardiac rhythm when starting treatment with sofosbuvir.